Good Approximation of Exponential Utility Function for Optimal Futures Hedging

Xu Guo, Donald Lien, Wing Keung Wong*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Within the optimal production and hedging decision framework, Lien compares the exponential utility function with its second order approximation under the normality distribution assumption. In this paper, we first extend the result further by comparing the exponential utility function with a 2n-order approximation for any integer n. We then propose an approach with illustration to find the smallest n that provides a good approximation.
Original languageEnglish
Pages (from-to)457-463
Number of pages7
JournalJournal of Mathematical Finance
Issue number3
Publication statusPublished - Aug 2016

User-Defined Keywords

  • Exponential Utility Function
  • Optimal Production
  • Hedging
  • 2n-Order Approximation

Cite this